Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2007, 2:18 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2007, 2:18 PM CDT (19:18 UTC)
- Expired
- Jun 30, 2007, 2:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 301919 SVROHX TNC055-099-301945- /O.NEW.KOHX.SV.W.0081.070630T1918Z-070630T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 218 PM CDT SAT JUN 30 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL GILES COUNTY IN TENNESSEE... CENTRAL LAWRENCE COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF LAWRENCEBURG... * UNTIL 245 PM CDT * AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF LORETTO...OR ABOUT 6 MILES SOUTHWEST OF LAWRENCEBURG...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAWRENCEBURG BY 230 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3521 8753 3505 8744 3515 8709 3536 8720 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:40 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 30, 9:40 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT SAT JUN 30 2007 .DISCUSSION... FRONTAL BOUNDARY NEARLY STATIONARY ACROSS WESTERN TN AND INTO SOUTHERN KY. THE FRONT IS QUITE WEAK AND FORCING ALONG IT MAY REMAIN LIMITED THROUGH THE DAY. HOWEVER...ATMOSPHERE IS MOIST AND UNSTABLE SO SCT DEVELOPMENT AS WE GAIN ADDITIONAL HEATING...IS STILL EXPECTED. NW WINDS WILL PICK UP SOME LATER THIS AFTERNOON BUT DEWPOINTS WILL FALL ONLY SLIGHTLY. THUS...CHANCES FOR SHOWERS AND TSTMS TO CONTINUE THROUGH TODAY. FOR THE UPDATE...ONLY CHANGE WILL BE TO UPDATE WINDS AND REMOVE ANY BECOMING WORDING. ADDITIONALLY...MAY MOVE BACK PRECIP CHANCES TO THE AFTERNOON AS TRIGGER TEMPS MAY NOT BE REACHED UNTIL THEN. FORCING ALONE JUST APPEARS TO BE TOO WEAK TO DRIVE ANY MORNING CONVECTION. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Jun 30, 5:33 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 533 AM CDT SAT JUN 30 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-011045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 533 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. LOCALLY HEAVY DOWNPOURS WILL OCCUR...AND A FEW STORMS COULD PRODUCE STRONG WINDS AND HAIL. HOWEVER...NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...IF A THUNDERSTORM PASSES THROUGH YOUR AREA...AND PRODUCES FLOODING...WIND DAMAGE...OR HAIL...WE ENCOURAGE YOU TO RELAY YOUR REPORT DIRECTLY TO THE NATIONAL WEATHER SERVICE. JUST TO OUR WEB SITE AND SELECT... SUBMIT YOUR STORM REPORT...OR CALL OUR OFFICE AT 1 800...267...8144. 19
In the hours before
Special weather statement, Jun 30, 2:12 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 212 PM CDT SAT JUN 30 2007 TNZ094-095-302000- GILES-LAWRENCE- 212 PM CDT SAT JUN 30 2007 ...A STRONG THUNDERSTORM WAS AFFECTING GILES AND LAWRENCE COUNTIES... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LORETTO...OR 7 MILES SOUTHWEST OF LAWRENCEBURG...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... LAWRENCEBURG BY 225 PM CDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM ALONG WITH BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING. JLM
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.